MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11635
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: there is a discrepancy between the reported patient age and date of birth.E3: occupation = customer service rep h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving percutaneous transluminal angioplasty and atherectomy of the right leg, a flexor raabe guiding sheath unraveled and separated upon removal of the device.Per the reporter, while removing the sheath, it "split" and began to "shred".Reportedly, the "left gill canal" was removed and a snare loop was used to remove the separated portion of the sheath from the patient, through entry into the "left gill".The patient, who was hospitalized, reportedly did not experience any adverse effects due to this event.Additional information has been requested.Upon return and initial evaluation of the device, it was damaged, unraveled, and separated.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving percutaneous transluminal angioplasty and atherectomy of the right leg, a flexor raabe guiding sheath unraveled and separated upon removal of the device.Per the reporter, while removing the sheath, it "split" and began to "shred".Reportedly, the "left gill canal" was removed and a snare loop was used to remove the separated portion of the sheath from the patient, through entry into the "left gill".The patient, who was hospitalized, reportedly did not experience any adverse effects due to this event.Upon return and initial evaluation of the device, it was damaged, unraveled, and separated.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.Dimensional verification along with a visual inspection of the complaint device was also conducted.The complainant returned the device to cook for investigation.Physical examination of the returned device showed there was separation of the device.Measurements indicate, from the distal end of the white cap to the point of separation, the shaft was approximately 42.4 centimeters in length in its current state (buckling/bunching of the shaft material was noted).Kinks were noted on the first segment (proximal end).The first kink was at 5.2 centimeters, the second kink was at 20.1 centimeters, and the third kink was located 23.3 centimeters from the distal end of the white cap.The second segment measured approximately 28.2 centimeters in its current state (severe buckling and bunching was noted).The inner coil was stretched, elongated and tangled.A document-based investigation evaluation was also performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Cook also reviewed the device instructions for use.It warns, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure contributed to this incident.Attempts to procure additional information were completed with the customer, with no response.The patient¿s anatomy is unknown.It¿s not known how the device may have been used with the patient.Therefore, from the information provided, no manufacturing or design deficiencies can be confirmed at this time.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19960765
Report Number1820334-2024-01071
Device Sequence Number8867303
Product Code DYB
UDI-Device Identifier00827002116351
UDI-Public(01)00827002116351(17)261115(10)15756918
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11635
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Device Lot Number15756918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE
Patient Age76 YR
Patient SexMale